question-icon

What causes itchy skin rashes while treating hepatitis C?

default
Posted on Wed, 27 May 2015
Question: After I received my last unsuccessful treatment for HEP C I broke out in an itchy skin rash, almost bubbled spots, and when I scratched real hard, I bled. No treatments for excema seemed to cure it, after 6 months of trying the best. Then, all of a sudden, they disappeared-thank goodness! I'm just really curious, did those itchy spots appear because of the HEP? Maybe, it meant that my HEP was being transferred into scar tissue. What do ya think? Maybe, hopefully it was just excema that disappeared after 6 mos.!
doctor
Answered by Dr. Muhammad Ahmad (27 minutes later)
Brief Answer:
I would need some info

Detailed Answer:
Hi,

Welcome to Health Care Magic.

I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way.

In order to help you better , I would like you to give me some more information,

I will here by ask you some relevant questions to fill up the information gap.

1) What treatment did make it happen? was it interferone?

2) Did it happen immediately after treatment?

3) Did you get fever too when this happened?

4) Do you have any idea how were you white counts when this happened?

5) at what parts of body was that rash






Waiting for your input


Regards.

Dr.Muhammad Ahmad.

M.B.B.S ( Licensed Family practitioner)

Resident M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (2 hours later)
Hi! I'm not sure about the treatments of the HEPC of the meds. that were included, but I'm checking on it. I stopped HEP C treatment a few months before I broke out. I don't believe I had an unusual fever/temperature. When I was being treated for HEP, I broke out in a bad white cell blood condition. Probably the yeast brought it on. Then I was taken off a blue pill, new then, that was supposed to be taken for 6 weeks, went down to 3. Then I skipped the base treatment for a couple of weeks, while the white cell went back to normal. That happened about 10 months before the rash. That rash appeared on the upper third really bad, then in spots over the rest of the body. The spots were alot better then that rash! But then, it went on the head really bad. I took the highest amount of the ? pill during the correction period. One of the treatments I received kept the rash from getting worse, but then it started coming back.
Oh, I found out that I took a shot of interferon once a week-besides other meds.
doctor
Answered by Dr. Muhammad Ahmad (4 hours later)
Brief Answer:
It sounds like interferons

Detailed Answer:
Hi,

Thanks for writing back,

I have read your answer and thankfully you at last mentioned the drug which i suspected.

In your case there can be two culprits:

1) Interferon:

It is very common side effect of interferon that they cause skin rashes and these skin rashes get better as the effect of interferons wear out.

2) White blood cells:

I asked you about white blood cells keeping in mind the interferon which I was expecting that you took, and when you said you just took blue pills i was really in doubts what could have caused the issue.

Now when you told me about interferons things have gotten clear.

As I mentioned this could be interferons directly causing the skin rash but there could be another mechanism to this s well.

Interferon has a side effect of reducing white blood cells in the body, And as white blood cells provide us defence against infectious diseases so their absence can cause infections in the body so may be that rash was due to infection and when body recovered its white blood cells the infection healed by itself.

You asked if it was due to Hep-C i would say in my opinion your meds are more suspected to have caused this.

And now when this is no more there i think you shouldn't be worried about it any more.

I know you are curious to know the cause so I told you what in my opinion could be the cause:)

I Hope this answers your question, if your have more queries feel free to ask, otherwise close the discussion and rate it. Wish you the best of health.



Regards,

Dr.Muhammad Ahmad.

M.B.B.S.

Resident M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (40 minutes later)
Hi! I was told that the percentage of my new cure of the new HEPC was to be 95 percent with 6 weeks and if I took the pills for an additional 6 weeks that it would be over 95 percent. I think that this HEP C Doctor, who I saw only once, would have known about the brain meds that I take. Do you think that he knew? I heard that my current cure with my meds would give me a 70-90 percent by another Doctor. Would that percentage be from the last cure or the new one?
doctor
Answered by Dr. Muhammad Ahmad (16 hours later)
Brief Answer:
What is the new.cure?

Detailed Answer:
hi,

Thanks for writing back,

What new cures ? are you getting PEG interferons now?

what new meds are you starting?


regards.

Dr.Ahmas
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy skin rashes while treating hepatitis C?

Brief Answer: I would need some info Detailed Answer: Hi, Welcome to Health Care Magic. I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way. In order to help you better , I would like you to give me some more information, I will here by ask you some relevant questions to fill up the information gap. 1) What treatment did make it happen? was it interferone? 2) Did it happen immediately after treatment? 3) Did you get fever too when this happened? 4) Do you have any idea how were you white counts when this happened? 5) at what parts of body was that rash Waiting for your input Regards. Dr.Muhammad Ahmad. M.B.B.S ( Licensed Family practitioner) Resident M.D.